Alert archive / Nebraska / River Flood Advisories in 2016

River Flood Advisory 6, NWS North Platte, NE

October 2, 2016Lincoln County, Nebraska

NWS North Platte, NE issued this river flood advisory at Oct 2, 2016, 8:24 PM CDT for Lincoln County, Nebraska. It took effect at Oct 3, 2016, 1:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 2, 2016, 8:24 PM CDT (01:24 UTC)
In effect from
Oct 3, 2016, 1:00 AM CDT
Expired
Oct 6, 2016, 8:17 AM CDT
In force
3 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

633 
WGUS83 KLBF 030124
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SUN OCT 2 2016

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...

  North Platte River near North Platte affecting Lincoln County

.Water is being released from Lake McConaughy. This is the cause
of the minor flooding. No additional releases are expected at this
time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-041324-
/O.NEW.KLBF.FL.Y.0006.161003T0600Z-161006T1317Z/
/NPTN1.1.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
824 PM CDT SUN OCT 2 2016

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River near North Platte.
* from late tonight to Thursday morning.
* At  8:00 PM Sunday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet Monday.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$
3 follow-up statements
361 
WGUS83 KLBF 031558
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT MON OCT 3 2016

...The Flood Advisory continues for the North Platte River...

North Platte River near North Platte affecting Lincoln County

.Releases from Lake McConaughy will combine with rainfall tonight
and midweek which will cause the North Platte River to run around
flood stage. Expect river levels to remain near flood stage through
at least Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-050358-
/O.CON.KLBF.FL.Y.0006.000000T0000Z-161006T1317Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1058 AM CDT MON OCT 3 2016

The Flood Advisory continues for
  The North Platte River near North Platte.
* until Thursday morning.
* At 10:00 AM Monday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river could rise to near 6.0 feet by tomorrow
  early afternoon with minor fluctuations around 5.9 feet to 6.0
  feet through Thursday morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

Masek
877 
WGUS83 KLBF 040236
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT MON OCT 3 2016

...The Flood Advisory continues for the North Platte River...
  North Platte River near North Platte affecting Lincoln County

.Releases from Lake McConaughy combined with recent rainfall 
has caused the North Platte River to rise to flood stage. Expect 
river levels to remain near flood stage through at least Thursday 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-051436-
/O.CON.KLBF.FL.Y.0006.000000T0000Z-161006T1317Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 PM CDT MON OCT 3 2016

The Flood Advisory continues for
  The North Platte River near North Platte.
* until Thursday morning.
* At  9:00 PM Monday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain steady around 6.0 feet by tomorrow 
  morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

ET
499 
WGUS83 KLBF 040655
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT TUE OCT 4 2016

...The Flood Advisory is cancelled for the North Platte River...
  North Platte River near North Platte affecting Lincoln County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC111-040725-
/O.CAN.KLBF.FL.Y.0006.000000T0000Z-000000T0000Z/
/NPTN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
155 AM CDT TUE OCT 4 2016

The Flood Advisory is cancelled for
  The North Platte River near North Platte.
* until further notice.
* At  1:00 AM Tuesday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by this morning.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

Roberg

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Oct 2, 6:25 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 2, 6:25 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
625 PM CDT Sun Oct 2 2016

.SYNOPSIS...
Issued at 342 PM CDT Sun Oct 2 2016

An active H5 pattern continues to take shape across the
CONUS and Canada this morning. The persistent upper level low which
was present across the Ohio valley late last week, has tracked
slowly north northeast over the past 24 to 36 hours and was now
situated around Detroit. Ht. falls were most pronounced across New
York state and southern Quebec this morning, so this feature should
continue to lift to the northeast over the next 24 hours. Flow
remained fairly weak across the central third of the country this
morning with a low amplitude ridge extending from west Texas into
eastern Colorado. West of this feature, a tandem of closed lows were
located over the Yukon and a second off the coast of northern
Oregon. Ht falls in association with the southern low were most
pronounced across northern California into southern Idaho. WV
imagery as of midday, now has this feature coming onshore over
southwestern Oregon. At the surface, a trough of low pressure
extended from the Nebraska panhandle south into eastern Colorado.
High pressure was located over Missouri. Between these two features,
southerly winds were occurring across western and north central
Nebraska this afternoon. Skies were mostly clear and temperatures as
of 3 PM CDT ranged from 78 at Broken Bow to 82 at Valentine.

&&

.SHORT TERM...(This evening through Monday)
Issued at 342 PM CDT Sun Oct 2 2016

Break down of the ridge begins tomorrow, however should squeeze one
more unseasonably warm day. After a mild night with lows in the
lower to mid 50s. Highs rebound into the upper 70s east to upper 80s
in the southwest CWA. Trough moves into far NW Neb tonight and will
bring a slight chance for thunderstorms. This expands slowly east
tomorrow morning and during peak heat a line of thunderstorms could
develop. More of an issue will be the very gusty winds with
widespread wind gusts above 25 mph. Also with the high heat across
SW Neb there will be elevated fire weather concerns, see fire
weather portion of discussion for more details.

.LONG TERM...(Monday night through Sunday)
Issued at 342 PM CDT Sun Oct 2 2016

Monday night through Wednesday...In the mid range,
thunderstorm chances Monday night into Tuesday afternoon followed by
temperatures will be the main forecast challenges. Thunderstorms
should already be ongoing across western sections of the forecast
area by Monday evening. These storms will further develop into a
north to south line of convection by mid evening. this activity will
quickly move to the east, forced by a surface trough and dryline.
Dynamics will remain strongest in the northern half of the forecast
area Monday night, so the highest pops will continue over northern
Nebraska. The surface trough/dryline will then slow, stalling
across eastern Nebraska for Tuesday. Thunderstorms will once again
fire INVOF this feature. ATTM this line extends from Holt and Boyd
county south, so have limited precipitation chances to the far
northeastern forecast area for Tuesday. West of the trough/dryline,
dry air and westerly winds will be found. Wind speeds right now are
on the order of 10 to 15 MPH Tuesday afternoon. In addition, minimum
relative humidity will bottom out around 20 percent in far
southwestern and western portions of the forecast area. With winds
only in the 10 to 15 MPH range Tuesday afternoon, critical fire
conditions are not anticipated attm. On Tuesday night the main upper
level low will track into south central Canada. A secondary
shortwave will cross the intermountain west Tuesday night, further
amplifying on Wednesday. A cold front will be forced into
northwestern Nebraska late in the day on Wednesday. This will result
in cooler temps in the northwestern CWA where highs will struggle to
get out of the lower 60s. Elsewhere, highs will reach the lower 70s.
Mid and high level clouds will increase Wednesday afternoon from the
west as the secondary shortwave trough approaches the central
Rockies and mid level frontogenesis increases. The latest NAM soln
does develop some light precipitation in the west Weds afternoon.
Looking at cross sections across the western CWA, there is a deep
dry layer below 10000 FT AGL, so will leave the period dry for now.

Wednesday night through Sunday...The shortwave trough will enter the
central Rockies Wednesday night, emerging onto the high plains of
Colorado Thursday. A cold front will push south through the forecast
area Wednesday night. At the same time, mid level frontogenesis will
increase along and north of the cold front with very efficient lift
noted around H700 by 12z to 18z Thursday. Lift will be further
enhanced by an exiting H300 jet streak placing southwestern to
northeastern portions of the forecast area in the right exit region
of the jet. Given the degree of frontogenesis and upper level
forcing, a narrow, but intense band of precipitation could develop
Thursday. This morning, was concerned some about snow in association
with this band. With this mornings forecast runs, the area of mid
level frontogenesis has shifted south, and is strongest during the
daylight hours. In addition, h85 temps came in slightly warmer with
this morning's runs. With lows bottoming out upper 30s to lower 40s
Weds night, will confine any mention of rain/snow to the far
northwest where temps will be in the mid 30s for lows. That being
said, many locations on Thursday will see a rainy and raw day with
highs in the lower 50s. Temperatures were trended downward from the
init forecast and will probably need to be adjusted downward further
if the location of best frontogenesis remains unchanged with
subsequent forecast runs. Precipitation will shift south and east of
the forecast area Thursday evening, with clearing overnight as the
H5 trough axis shifts east of the area. Clearing skies, will lead to
overnight lows in the upper 20s in the west with lower 30s forecast
elsewhere. This will result in a hard freeze in the panhandle and
western sandhills, with frost possible elsewhere. Will hit this in
the HWO for now.  Temperatures on Saturday and Sunday will return to
the 70s as we transition into a low amplitude zonal pattern across
the CONUS.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 625 PM CDT Sun Oct 2 2016

Isolated to scattered tstm coverage is possible this evening
across Wrn Neb...mainly from KSNY to KMER. Storm activity should
weaken by or before 06z. This storm activity is associated with a
weak frontal boundary across Nwrn Neb.

MVFR cigs are expected to form along and west of highway 83 06z-
17z tonight and Monday. IFR is possible across the
Panhandle...along and west of highway 61.

Isolated thunderstorms are possible across Sheridan County from
21z Monday afternoon onward. This storm activity will be
associated with a strong Pacific cold front.

South winds are expected to increase to 16027G35KT Monday aftn.

&&

.FIRE WEATHER...
Issued at 342 PM CDT Sun Oct 2 2016

Upgrading the fire weather watch to a red flag warning. Break down
of the ridge with a sfc lee side trough developing. This favors
windy conditions across the area with SW Neb favored for very dry
conditions as dry line drifts east in the afternoon. Models in good
agreement with southerly winds becoming gusty with frequent gusts at
or above 30 mph. A little less agreement on timing of the eastward
movement of the dry line. At this time while min RH values may not
reach the critical 15 percent, do expect RH values around 20
percent. These RH values do not reach warning criteria, however we
have several reports of fires across SW Neb over the past week will
error on the side of caution especially as winds will be on the
strong side. Zone 204 is in the warning however the main focus is
the southern portion of the zone, near the interstate.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 7 PM MDT Monday for NEZ204-210.

&&

SYNOPSIS...Buttler
SHORT TERM...Masek
LONG TERM...Buttler
AVIATION...CDC
FIRE WEATHER...Masek
Hazardous weather outlook, Oct 2, 3:51 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT SUN OCT 2 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT SUN OCT 2 2016 /251 PM MDT SUN OCT 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT AFTER MIDNIGHT ACROSS
SHERIDAN AND NORTHWEST CHERRY COUNTY. SEVERE STORMS AT NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A TROUGH OF LOW PRESSURE ALOFT WILL BUILD ACROSS THE CENTRAL
ROCKIES ON MONDAY. THIS WILL LEAD TO AN INCREASED THREAT FOR
THUNDERSTORMS MONDAY INTO TUESDAY. AT THIS TIME...A FEW STRONG
THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING...MAINLY
WEST OF A LINE FROM NORTH PLATTE THROUGH AINSWORTH.

MONDAY AFTERNOON...AHEAD OF THE TROUGH...WILL BE VERY STRONG
SOUTHERLY WINDS ACROSS THE AREA. THE GUSTY WINDS WILL COMBINE
WITH VERY DRY AIR ACROSS SOUTHWEST NEBRASKA TO PRODUCE CRITICAL
TO NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTHWEST OF A
OSHKOSH TO HAYES CENTER LINE.

PORTIONS OF THE OUTLOOK AREA WILL SEE TEMPERATURES THURSDAY NIGHT
INTO FRIDAY MORNING IN THE UPPER 20S TO MID 30S. AREA OF FROST
ARE LIKELY WITH PORTIONS OF THE PANHANDLE AND THE WESTERN
SANDHILLS POSSIBLY SEEING THE FIRST HARD FREEZE OF THE SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:18 PM CDTSevere Thunderstorm WarningLBFSheridan57 min
Oct 3, 4:26 PM CDTSpecial Weather StatementLBFChase, Perkins34 min
Oct 3, 4:38 PM CDTSevere Thunderstorm WarningLBFChase, Perkins52 min
Oct 3, 5:16 PM CDTSpecial Weather StatementLBFSheridan44 min
Oct 3, 5:19 PM CDTSpecial Weather StatementLBFLincoln26 min
Oct 3, 5:30 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
Oct 3, 5:41 PM CDTSevere Thunderstorm WarningLBFCherry64 min
Oct 3, 6:03 PM CDTSpecial Weather StatementLBFGrant42 min
Oct 3, 6:25 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, McPherson, Thomas65 min
Oct 3, 6:30 PM CDTSpecial Weather StatementLBFLincoln45 min
Oct 3, 6:44 PM CDTSevere Thunderstorm WarningLBFLincoln46 min

Nearby

River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.